News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Side effects of Anti Depressants - Loss of libido


 gopal2903 - Wed Nov 09, 2005 2:55 am

I am having unipolar depressions for last 20 years and I am on sertraline 100 mg for last 4-5 years.

I am feeling loss of libido. Can this be a side effect of the medicine.

I am also taking anti anxiety Alprex .25 with Serta

I am 53

Please advise
 Shannon Morgan, CMA - Sat Nov 12, 2005 7:52 am

User avatar Sertraline can and often does cause loss of libido and difficulty in reaching orgasm. Did you notice any changes in libido when you began the medication? Usually these side effects show quickly after beginning the medication and usually do not go away while being treated, so it is unlikely but not impossible that your lack of libido is due to your medication after 4 years.

At your age, it is common to start losing libido and/or have erectile dysfunction. These problems can have many causes including high blood pressure, certain medications for high blood pressure, diabetes, and decreasing production of testosterone.

I suggest you have a thorough physical and a total and free testosterone level done to rule out other possibilities.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here